MAUDE Adverse Event Report: DEPUY SPINE INC MOUNTAINEER OCT SPINAL SYSTEM TORQUE DRIVER X15; SCREWDRIVER

DEPUY SPINE INC MOUNTAINEER OCT SPINAL SYSTEM TORQUE DRIVER X15; SCREWDRIVER
Model Number 288306100
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is a j&j employee.Device evaluated by mfr: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that, during routine incoming inspection of a loaner set, it was observed that the torque driver was found to be out of drawing specification.The torque tested high ¿ 3.6.This report is for one (1) mountaineer oct spinal system torque driver x15.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: h3, h6: a review of the receiving inspection (ri) for x15 torque driver was conducted identifying that lot number gb114663 was released in a single batch.-batch1: lot qty of 275 units was released on november 8, 2018 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: the x15 torque driver (part #: 288306100, lot #: gb114663) was returned and received at us customer quality cq.Upon visual inspection, no visual defects were observed with the returned device.Functional test: the functional test was performed by fsl ups lyndhurst, nj site.The torque handle was measured to be not within the drawing specification of the drawing.Document/specification review: based on the date of manufacture the following drawings, reflecting the current and manufactured revisions were reviewed.Complaint confirmed? yes, the device failed in the torque test.Hence confirming the allegation.Conclusion: the complaint condition was confirmed as the x15 torque driver (part #: 288306100, lot #: gb114663) failed the torque test.There was no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MOUNTAINEER OCT SPINAL SYSTEM TORQUE DRIVER X15
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key12111682
Report Number1526439-2021-01380
Device Sequence Number4615457
Product Code HXX
UDI-Device Identifier10705034221441
UDI-Public(01)10705034221441
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number288306100
Device Catalogue Number288306100
Device Lot NumberGB114663
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2021
Initial Date Received by Manufacturer 06/11/2021
Supplement Date Received by Manufacturer07/07/2021
Initial Report FDA Received Date07/02/2021
Supplement Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1